Vol. 11, No. 4, 2017

Download this article
Download this article For screen
For printing
Recent Issues

Volume 11
Issue 6, 1243–1488
Issue 5, 1009–1241
Issue 4, 767–1007
Issue 3, 505–765
Issue 2, 253–503
Issue 1, 1–252

Volume 10, 10 issues

Volume 9, 10 issues

Volume 8, 10 issues

Volume 7, 10 issues

Volume 6, 8 issues

Volume 5, 8 issues

Volume 4, 8 issues

Volume 3, 8 issues

Volume 2, 8 issues

Volume 1, 4 issues

The Journal
Cover
Editorial Board
Editors' Addresses
Editors' Interests
About the Journal
Scientific Advantages
Submission Guidelines
Submission Form
Subscriptions
Editorial Login
Contacts
Author Index
To Appear
 
ISSN: 1944-7833 (e-only)
ISSN: 1937-0652 (print)
A new equivariant in nonarchimedean dynamics

Robert Rumely

Vol. 11 (2017), No. 4, 841–884
Abstract

Let K be a complete, algebraically closed nonarchimedean valued field, and let φ(z) K(z) have degree d 2. We show there is a canonical way to assign nonnegative integer weights wφ(P) to points of the Berkovich projective line over K in such a way that Pwφ(P) = d 1. When φ has bad reduction, the set of points with nonzero weight forms a distributed analogue of the unique point which occurs when φ has potential good reduction. Using this, we characterize the minimal resultant locus of φ in analytic and moduli-theoretic terms: analytically, it is the barycenter of the weight-measure associated to φ; moduli-theoretically, it is the closure of the set of points where φ has semistable reduction, in the sense of geometric invariant theory.

Keywords
dynamics, minimal resultant locus, crucial set, repelling fixed points, nonarchimedean weight formula, geometric invariant theory
Mathematical Subject Classification 2010
Primary: 37P50
Secondary: 11S82, 37P05
Milestones
Received: 27 August 2015
Revised: 13 January 2017
Accepted: 11 February 2017
Published: 18 June 2017
Authors
Robert Rumely
Department of Mathematics
University of Georgia
Athens, GA 30602
United States